Alert archive / Ohio / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 135, NWS Cleveland, OH

August 28, 2020Cuyahoga County, Lorain County, Medina County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 28, 2020, 3:26 PM EDT for Cuyahoga County, Lorain County, Medina County, Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2020, 3:26 PM EDT (19:26 UTC)
Expired
Aug 28, 2020, 4:30 PM EDT
In force
64 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cuyahoga County, OH, Lorain County, OH, Medina County, OH

The radar

The Cleveland radar (KCLE), 17 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2020-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2020-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

046 
WUUS51 KCLE 281926
SVRCLE
OHC035-093-103-282030-
/O.NEW.KCLE.SV.W.0135.200828T1926Z-200828T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
326 PM EDT Fri Aug 28 2020

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Cuyahoga County in northeastern Ohio...
  Northern Medina County in northeastern Ohio...
  Central Lorain County in north central Ohio...

* Until 430 PM EDT.

* At 326 PM EDT, a severe thunderstorm was located near Grafton, or 7
  miles northwest of Medina, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Cleveland, Elyria, Medina, Parma, Lakewood, Euclid, Cleveland
  Heights, Strongsville, Brunswick, Westlake, North Royalton, North
  Ridgeville, Solon, Warrensville Heights, Grafton, Highland Hills,
  North Olmsted, Garfield Heights, Shaker Heights and Maple Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4157 8149 4156 8139 4145 8139 4135 8156
      4135 8159 4128 8157 4128 8168 4126 8169
      4107 8197 4124 8223 4153 8189 4154 8175
      4164 8149
TIME...MOT...LOC 1926Z 223DEG 31KT 4120 8199 

HAIL...1.00IN
WIND...60MPH
 
$$

Kahn
4 follow-up statements
713 
WWUS51 KCLE 281941
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
341 PM EDT Fri Aug 28 2020

OHC035-093-103-282030-
/O.CON.KCLE.SV.W.0135.000000T0000Z-200828T2030Z/
Cuyahoga OH-Medina OH-Lorain OH-
341 PM EDT Fri Aug 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CUYAHOGA...NORTHEASTERN MEDINA AND NORTHEASTERN LORAIN
COUNTIES...

At 341 PM EDT, a severe thunderstorm was located over Strongsville,
or 11 miles north of Medina, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Cleveland, Elyria, Medina, Parma, Lakewood, Euclid, Cleveland
Heights, Strongsville, Brunswick, Westlake, North Royalton, North
Ridgeville, Solon, Warrensville Heights, Grafton, Highland Hills,
North Olmsted, Garfield Heights, Shaker Heights and Maple Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4164 8149 4157 8149 4156 8139 4145 8139
      4135 8156 4135 8159 4128 8157 4128 8168
      4116 8183 4115 8185 4123 8199 4124 8223
      4153 8189 4154 8175
TIME...MOT...LOC 1941Z 223DEG 31KT 4130 8187 

HAIL...1.00IN
WIND...60MPH
 
$$

Kahn
844 
WWUS51 KCLE 281956
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
356 PM EDT Fri Aug 28 2020

OHC103-282005-
/O.CAN.KCLE.SV.W.0135.000000T0000Z-200828T2030Z/
Medina OH-
356 PM EDT Fri Aug 28 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEDINA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4164 8149 4157 8149 4156 8139 4145 8139
      4135 8156 4135 8159 4128 8157 4128 8194
      4132 8213 4153 8189 4154 8175
TIME...MOT...LOC 1955Z 223DEG 31KT 4139 8175 

$$

OHC035-093-282030-
/O.CON.KCLE.SV.W.0135.000000T0000Z-200828T2030Z/
Cuyahoga OH-Lorain OH-
356 PM EDT Fri Aug 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CUYAHOGA AND NORTHEASTERN LORAIN COUNTIES...

At 355 PM EDT, a severe thunderstorm was located over Parma, or 8
miles south of Cleveland, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Cleveland, Elyria, Parma, Lakewood, Euclid, Cleveland Heights,
Strongsville, Westlake, North Royalton, North Ridgeville, Solon,
Warrensville Heights, Grafton, Highland Hills, North Olmsted,
Garfield Heights, Shaker Heights, Maple Heights, South Euclid and
Avon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4164 8149 4157 8149 4156 8139 4145 8139
      4135 8156 4135 8159 4128 8157 4128 8194
      4132 8213 4153 8189 4154 8175
TIME...MOT...LOC 1955Z 223DEG 31KT 4139 8175 

HAIL...0.75IN
WIND...60MPH
 
$$

Kahn
842 
WWUS51 KCLE 282010
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
410 PM EDT Fri Aug 28 2020

OHC035-093-282030-
/O.CON.KCLE.SV.W.0135.000000T0000Z-200828T2030Z/
Cuyahoga OH-Lorain OH-
410 PM EDT Fri Aug 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CUYAHOGA AND NORTHEASTERN LORAIN COUNTIES...

At 410 PM EDT, a severe thunderstorm was located near Cleveland
Heights, or near Cleveland, moving northeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Cleveland, Elyria, Parma, Lakewood, Euclid, Cleveland Heights,
Westlake, North Royalton, North Ridgeville, Solon, Warrensville
Heights, Highland Hills, North Olmsted, Garfield Heights, Shaker
Heights, Maple Heights, South Euclid, Avon, Parma Heights and Rocky
River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4164 8149 4157 8149 4156 8139 4145 8139
      4135 8156 4135 8209 4153 8189 4154 8175
TIME...MOT...LOC 2010Z 223DEG 31KT 4149 8163 

HAIL...<.75IN
WIND...60MPH
 
$$

Kahn
482 
WWUS51 KCLE 282021
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
421 PM EDT Fri Aug 28 2020

OHC035-093-282030-
/O.EXP.KCLE.SV.W.0135.000000T0000Z-200828T2030Z/
Cuyahoga OH-Lorain OH-
421 PM EDT Fri Aug 28 2020

...THE SEVERE THUNDERSTORM WARNING FOR CUYAHOGA AND NORTHEASTERN
LORAIN COUNTIES WILL EXPIRE AT 430 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

LAT...LON 4164 8149 4157 8149 4156 8139 4145 8139
      4135 8156 4135 8209 4153 8189 4154 8175
TIME...MOT...LOC 2020Z 223DEG 31KT 4154 8156 

$$

Clark

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:46 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 28, 1:46 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
146 PM EDT Fri Aug 28 2020

.SYNOPSIS...
A stationary front just north of the forecast area will lift
north today and tonight as the remnants of Laura move east
through the Ohio valley. Low pressure moving east through the
Great Lake late tonight and Saturday will force a cold front
southeast across the region. High pressure will build across the
region late Saturday through Sunday.

&&

.NEAR TERM /THROUGH SATURDAY/...
A few updates to address the ongoing convection across Lake Erie
into NE OH and NW PA, otherwise the rest of the day looks on
track with the current forecast.

Original discussion...
A rather uncertain near term forecast with regards to
thunderstorm potential today and tonight. A quasi-zonal flow
regime will persist today and tonight across the region, with a
surface stationary front just north of Lake Erie. The first
round of convection upstream in lower MI into western Lake Erie
this morning, on the nose of a modest but strengthening low
level jet, may sneak down into the forecast area later this
morning, although the steering flow continues to back a bit more
westerly, suggesting that most of the activity remains north of
the area.

After this morning, thunderstorm potential increases from the
southwest across the area as the remnants of Laura sneak
northeast into the Ohio valley, with modestly increasing
low/mid level flow and increasing moisture. While the area
remains in between some of the larger scale forcing mechanisms,
increasing upper level diffluence, along with mid level energy
ejecting northeast across the area, should be enough to promote
scattered to fairly widespread convection throughout the day.

Thermodynamically, modest destabilization will continue through
the morning into the afternoon, with steep low level lapse
rates developing. As of right now, the area remains in a slight
risk in the Day 1 SPC outlook. Mid level lapse rates aren't all
that impressive, with a more long/skinny CAPE profiles
suggesting only modest UVM. This, combined with meager deep
layer bulk shear, may limit the overall organization and
coverage of severe potential, with loosely organized multicell
clusters and a downburst risk being the main threat. Even
downburst potential may decrease as the deeper saturation of the
column feeds into the local area this afternoon into the
evening hours. A deeper, saturated profile would suggest more of
a heavy rainfall/flash flooding threat, with models depicting
slightly different evolutions through the day.

Given the disparity in the model solutions, have went with a
similar forecast trend to the previous iteration, capping pops
in the likely range this afternoon into this evening. Expecting
a bit of a lull in precip coverage this evening into the
overnight hours before a digging upper wave and phasing surface
lows track east across the Great Lakes forcing a cold front
towards the area. Convection is expected to develop and organize
along/ahead of the front near Lake Michigan later this evening,
moving into the area in a weakening state by Saturday morning.
This front will cross the area early Saturday with the remnants
of Laura ejecting east out of the Ohio valley, providing shower
potential, especially for the southeast half of the area,
Saturday morning and early afternoon. Drying conditions expected
through the remainder of Saturday from west to east.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
High pressure will quickly build into the region on Saturday night,
which will foster cooler and drier weather through Monday afternoon.
Highs on Sunday will be in the low to mid 70s, but temps will warm
back into the mid to upper 70s on Monday. A warm front will approach
the area from the southeast on Monday night, which will usher
increasing shower and thunderstorm chances into the forecast
area.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
The long term forecast period appears somewhat unsettled for the
middle of next week. Large upper troughing over central North
America will allow for shortwaves to enter the region from the
southwest with various timing for precipitation. A more robust
shortwave appears to be on Wednesday night when this feature would
support a warm front through the area. An even strong wave of energy
approaches from the southwest on Thursday and will help a cold front
across the area. Left PoPs as chance through the period, as there is
still some timing issues to be addressed and left generally near
normal around 80 degrees.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
Converging areas of rainfall from the northern line and
development over southern Ohio lifting into the forecast area.
Will see on and off TSRA at TAF sites with heavy rain through
evening. Storms will taper off after dark, but an approaching
cold front will bring a chance for showers and isol TSRA towards
daybreak. Look for lowering ceilings as the cooler air filters
in wth BKN/OVC025 ceilings expected to start the day on
Saturday. Light rain possible for the morning. Winds will shift
to the northwest.

Outlook...Non-VFR possible with showers and thunderstorms into
Saturday.

&&

.MARINE...
Occasional showers and thunderstorms are likely along a nearly
stationary front across the lower Great Lakes this morning. Low
pressure currently over the northern Plains will enter the Great
Lakes region tonight, which will push a cold front across the lake
on Saturday. Additional showers and thunderstorms will be likely
ahead of the front tonight into Saturday and locally higher waves
and winds will be possible within any thunderstorm activity.
Southwest flow will increase this evening into Saturday before
becoming northwest behind the cold front on Saturday afternoon.
A Small Craft Advisory may be needed at some point on Saturday.
High pressure will develop across the region Sunday into Monday
with winds becoming lighter. Low pressure will move into the
Great Lakes Monday night into Tuesday, lifting a warm front near
the lake on Tuesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Maines
LONG TERM...Sefcovic
AVIATION...Jamison
MARINE...Maines
Hazardous weather outlook, Aug 28, 6:14 AM EDT, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
614 AM EDT Fri Aug 28 2020

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-291015-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
614 AM EDT Fri Aug 28 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, western Lake Erie, north central Ohio, northeast Ohio,
northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Showers and thunderstorms will increase in coverage across the area
today. Some of the storms this afternoon into this evening may be
strong to severe, with damaging winds and heavy rainfall the primary
threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 28, 1:00 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
100 PM EDT Fri Aug 28 2020

OHZ029-036-037-047-281800-
Marion-Richland-Morrow-Knox-
100 PM EDT Fri Aug 28 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
RICHLAND...MARION...MORROW AND KNOX COUNTIES...

At 100 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Richwood to near Johnstown. Movement
was northeast at 40 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Marion, Mount Vernon, Mount Gilead, Fredericktown, Gambier, Utica,
Cardington, Bellville, Centerburg, Prospect, Danville, La Rue,
Morral, Waldo, Chesterville, Sparta, Waterford, Caledonia, New
Bloomington and Edison.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
      4036 8293 4041 8292 4042 8294 4044 8325
      4051 8325 4051 8342 4069 8342 4071 8273
      4047 8218 4024 8220
TIME...MOT...LOC 1700Z 221DEG 35KT 4036 8326 4009 8269

Kahn
Special weather statement, Aug 28, 1:55 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
155 PM EDT Fri Aug 28 2020

OHZ017-027>030-036-281900-
Crawford-Wyandot-Marion-Richland-Hancock-Ashland-
155 PM EDT Fri Aug 28 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RICHLAND...
NORTHERN MARION...NORTHERN ASHLAND...WYANDOT...CRAWFORD AND
SOUTHEASTERN HANCOCK COUNTIES...

At 155 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Forest to Chesterville. Movement was
northeast at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Mansfield, Ashland, Bucyrus, Upper Sandusky, Galion, Shelby, Ontario,
Crestline, Plymouth, Forest, New Washington, Sycamore, Savannah,
Morral, Vanlue, Polk, Chatfield, Marseilles, Carey and Benton.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4104 8342 4099 8342 4099 8212 4071 8264
      4071 8285 4070 8286 4068 8342 4070 8344
      4071 8349 4082 8350 4082 8363
TIME...MOT...LOC 1755Z 223DEG 20KT 4078 8356 4049 8267

Kahn
Special weather statement, Aug 28, 2:00 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
200 PM EDT Fri Aug 28 2020

OHZ038-281900-
Holmes-
200 PM EDT Fri Aug 28 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOLMES COUNTY...

At 200 PM EDT, a strong thunderstorm was located 12 miles north of
Frazeysburg, or 12 miles west of Coshocton, moving northeast at 35
mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Millersburg, Berlin, Walnut Creek, Sugarcreek, Killbuck, Winesburg,
Farmerstown, Baltic, Mount Hope and Charm.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4046 8219 4047 8218 4067 8167 4067 8165
      4064 8165 4063 8167 4054 8166 4044 8167
TIME...MOT...LOC 1800Z 228DEG 29KT 4030 8210

Kahn
Local storm report, Aug 28, 2:03 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
203 PM EDT FRI AUG 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     TSTM WND GST     CARDINGTON              40.50N 82.89W
08/28/2020  E60 MPH          MORROW             OH   PUBLIC

&&
Special weather statement, Aug 28, 2:42 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Cleveland OH
242 PM EDT Fri Aug 28 2020

OHZ008-017>019-027-028-281945-
Crawford-Seneca-Wyandot-Huron-Hancock-Sandusky-
242 PM EDT Fri Aug 28 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HURON...
SENECA...SOUTHEASTERN SANDUSKY...NORTHEASTERN WYANDOT...NORTHERN
CRAWFORD AND NORTHEASTERN HANCOCK COUNTIES...

At 242 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Findlay to near New Riegel to near New
Washington. Movement was northeast at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Findlay, Tiffin, Norwalk, Fremont, Fostoria, Bellevue, Clyde,
Willard, Green Springs, Milan, New Washington, Bloomville, Sycamore,
Arcadia, Vanlue, New Riegel, Chatfield, Ballville, Carey and
Monroeville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4103 8377 4117 8353 4117 8342 4123 8342
      4139 8313 4135 8284 4129 8284 4128 8244
      4100 8283 4100 8270 4088 8298
TIME...MOT...LOC 1842Z 237DEG 23KT 4106 8362 4104 8322 4090 8289

Kahn
Special weather statement, Aug 28, 3:10 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
310 PM EDT Fri Aug 28 2020

OHZ010-011-013-019>023-031>033-282015-
Summit-Geauga-Huron-Portage-Stark-Mahoning-Medina-Trumbull-Lorain-
Cuyahoga-Wayne-
310 PM EDT Fri Aug 28 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TRUMBULL...EAST CENTRAL
HURON...PORTAGE...MAHONING...GEAUGA...CUYAHOGA...MEDINA...STARK...
SUMMIT...NORTHEASTERN WAYNE AND LORAIN COUNTIES...

At 310 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Wakeman to near Doylestown to near
Waynesburg. Movement was northeast at 45 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Cleveland, Akron, Canton, Youngstown, Elyria, Warren, Medina, Salem,
Ravenna, Columbiana, Parma, Lakewood, Cuyahoga Falls, Euclid,
Cleveland Heights, Strongsville, Boardman, Brunswick, Westlake and
Massillon.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4095 8173 4115 8253 4151 8197 4148 8189
      4150 8171 4162 8151 4157 8148 4157 8134
      4144 8083 4120 8052 4090 8052 4090 8082
      4093 8084 4093 8089 4090 8090 4090 8108
      4073 8109 4072 8124 4065 8124 4065 8134
TIME...MOT...LOC 1910Z 233DEG 39KT 4118 8236 4099 8166 4064 8121

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:41 PM EDTSpecial Weather StatementCLETrumbull49 min
Aug 28, 5:29 AM EDTSpecial Marine WarningCLE61 min
Aug 28, 6:29 AM EDTSpecial Marine WarningCLE77 min
Aug 28, 7:00 AM EDTSpecial Marine WarningCLE46 min
Aug 28, 7:34 AM EDTSpecial Weather StatementCLECuyahoga, Geauga41 min
Aug 28, 8:12 AM EDTSpecial Weather StatementCLEGeauga, Trumbull63 min
Aug 28, 8:25 AM EDTAreal Flood AdvisoryCLEAshtabula, Geauga, Lake4 hr
Aug 28, 9:02 AM EDTSpecial Weather StatementCLECuyahoga43 min
Aug 28, 9:40 AM EDTAreal Flood AdvisoryCLECuyahoga, Geauga3 hr
Aug 28, 9:48 AM EDTSpecial Weather StatementCLEPortage, Trumbull57 min
Aug 28, 10:22 AM EDTAreal Flood AdvisoryCLEPortage, Summit, Trumbull3 hr
Aug 28, 10:49 AM EDTFlash Flood WarningCLECuyahoga, Summit4 hr
Aug 28, 11:08 AM EDTSpecial Weather StatementCLEMahoning67 min
Aug 28, 11:29 AM EDTSpecial Weather StatementCLEStark46 min
Aug 28, 11:34 AM EDTSevere Thunderstorm WarningCLEPortage, Stark, Summit56 min
Aug 28, 11:43 AM EDTSpecial Weather StatementCLEMedina47 min
Aug 28, 11:48 AM EDTSevere Thunderstorm WarningCLEMedina, Summit, Wayne40 min
Aug 28, 11:52 AM EDTSpecial Weather StatementCLEKnox38 min
Aug 28, 11:57 AM EDTSevere Thunderstorm WarningCLELorain40 min
Aug 28, 12:13 PM EDTSpecial Weather StatementCLEMedina47 min
Aug 28, 12:35 PM EDTSpecial Weather StatementCLESummit40 min
Aug 28, 12:48 PM EDTSpecial Weather StatementCLEStark42 min
Aug 28, 12:55 PM EDTAreal Flood AdvisoryCLEStark, Summit4 hr
Aug 28, 1:00 PM EDTSpecial Weather StatementCLELorain45 min
Aug 28, 1:22 PM EDTSevere Thunderstorm WarningCLEKnox, Marion, Morrow53 min
Aug 28, 1:51 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Richland, Wayne54 min
Aug 28, 1:55 PM EDTSpecial Weather StatementCLECrawford, Richland, Wyandot65 min
Aug 28, 2:00 PM EDTSpecial Weather StatementCLEHolmes60 min
Aug 28, 2:03 PM EDTSevere Thunderstorm WarningCLEAshland, Crawford, Richland57 min
Aug 28, 2:11 PM EDTSevere Thunderstorm WarningCLEHolmes43 min
Aug 28, 2:16 PM EDTSpecial Marine WarningCLE89 min
Aug 28, 2:36 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain, Medina, Wayne39 min
Aug 28, 2:42 PM EDTSpecial Weather StatementCLESandusky, Seneca63 min
Aug 28, 2:52 PM EDTSpecial Marine WarningCLE113 min
Aug 28, 3:10 PM EDTSpecial Weather StatementCLECuyahoga, Geauga, Mahoning, Medina, Portage, Stark and 2 more65 min
Aug 28, 3:30 PM EDTAreal Flood AdvisoryCLEHancock, Seneca, Wood, Wyandot8 hr
Aug 28, 3:31 PM EDTSpecial Weather StatementCLEErie, Lorain59 min
Aug 28, 3:39 PM EDTSpecial Marine WarningCLE96 min
Aug 28, 3:55 PM EDTAreal Flood AdvisoryCLECuyahoga, Lorain6 hr
Aug 28, 3:59 PM EDTSpecial Weather StatementCLEMarion31 min
Aug 28, 4:10 PM EDTSpecial Marine WarningCLE95 min
Aug 28, 4:35 PM EDTFlash Flood WarningCLECuyahoga, Lorain7 hr
Aug 28, 5:25 PM EDTSpecial Weather StatementCLEAshland, Richland35 min
Aug 28, 5:56 PM EDTSpecial Marine WarningCLE64 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.